Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS Chicago, IL

May 26, 2016Winnebago County, Illinois

NWS Chicago, IL issued this special weather statement at May 26, 2016, 7:37 AM CDT for Winnebago County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 7:37 AM CDT (12:37 UTC)
Expired
May 26, 2016, 8:00 AM CDT
In force
23 min
Issued by
NWS Chicago, IL

County Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 97 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1513 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS83 KLOT 261237
SPSLOT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 AM CDT THU MAY 26 2016
 
ILZ003-008-011-261300-
OGLE IL-WINNEBAGO IL-DE KALB IL-
737 AM CDT THU MAY 26 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN OGLE...SOUTHERN
WINNEBAGO AND NORTHWESTERN DE KALB COUNTIES UNTIL 800 AM CDT...

AT 737 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BYRON...OR 8 MILES NORTHEAST OF OREGON...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKFORD...            ROCKFORD AIRPORT...    BYRON...
CHERRY VALLEY...       WINNEBAGO...           KIRKLAND...
STILLMAN VALLEY...     DAVIS JUNCTION...      LEAF RIVER...
NEW MILLFORD...        

INCLUDING THE FOLLOWING INTERSTATE...
 I-39 BETWEEN MILE MARKERS 108 AND 120.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4236 8913 4218 8894 4215 8894 4215 8891
      4208 8883 4201 8925 4214 8942
TIME...MOT...LOC 1237Z 231DEG 31KT 4213 8927 

$$

BEACHLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at May 26, 6:40 AM CDT, 57 minutes earlier.

Area forecast discussion, May 26, 6:40 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
640 AM CDT THU MAY 26 2016

.SHORT TERM...
328 AM CDT

Through Tonight...

Concerns for today and tonight are once again on thunderstorm
timing and coverage with a more unstable and moist air mass than
yesterday...however less of a forcing mechanism. Have boosted
high temperatures with fairly widespread upper 80s forecast.

Another morning with a couple MCSs to the west over IA and
northern MO. A low amplitude short wave trough has been helping
to sustain these on the nose of a 40 kt low-level jet /LLJ/ and
this feature will continue east-northeast. Recent IR trends have
indicated sustained cloud top temperatures...so expecting at least
a broken line of showers and probably some storms making it into
north central Illinois around 8 a.m. or so. These should be in a
fading state with the LLJ gradually weakening. These very well
could completely fade by Chicago/northwest Indiana later this
morning as they outrun their environmental support.

Convective debris clouds this morning...especially over parts of
northern Illinois...may initially slow the rate of warming. But
the past two days any clouds have done little to prevent readings
from reaching several degrees above guidance. The 925mb
temperatures observed last eve on soundings were 22C-23C. In late
May over the past 30 years readings of 22C or warmer correlate to
a mean high of 88 at Chicago ORD. So feel comfortable with the
upper 80s in most areas with dew points inching into the upper
60s. This will certainly give a muggy feel with apparent
temperatures in the lower 90s.

The high theta-e air warm sector spreading over the region this
afternoon will support large amounts of instability characterized
by MLCAPES in excess of 2500 J/KG...assuming T/Td forecasts are
on track. A cap...albeit weak...is expected to be in place along
with limited low-level convergence/focus or a forcing mechanism.
The exception to this may be if there is any lingering weak
forcing or elevated boundary from the morning activity...which
probably would be over the southeast forecast area this afternoon.
The experimental HRRR and a couple other convective allowing
models try to indicate some afternoon development there. In this
high CAPE/PWAT air mass feel comfortable keeping a chance for
isolated storms areawide this afternoon into the evening. Any
that do trigger will need to be monitored for brief large hail
and downbursts...but again that is a conditional threat.

In response to the upper low ejecting from the Four Corners
region tonight...strong moisture transport in the low to mid
levels will likely foster convection across IA and potentially
western IL this evening. Convection should want to grow northeast
within improving upper diffluence and some scattered mainly
elevated storms may develop into the northern IL portion of the
CWA. Confidence on this is low at this time and may depend on just
how much is developing in the Ozarks/MO that could rob our
moisture replenishment this way. Severe potential with any of
these late night storms is also marginal...and would be mainly
brief hail.

MTF

&&

.LONG TERM...
345 AM CDT

Friday through Wednesday...

The ejecting upper low as mentioned above will shift a high PWAT
air mass /AOA 1.5 inches/ over the Mississippi River valley by
midday Friday. The challenge is how quickly and how much rain will
spread east as similar upper lows over the past few weeks have
struggled to expand rain into the area within a similar semi-
blocked pattern. The difference with this is a wide open Gulf of
Mexico with a strong fetch of moisture transport. Almost all
guidance provides the western CWA with more rainfall on
Friday/Friday Night than the east and have tightened the gradient
on PoPs and rainfall amounts but feel it will probably need to be
done more so during the day Friday and possibly Friday evening.
Still expect eastern areas to get showers...just not sure how
quickly and it may not be until Friday night or even Saturday
morning. The synoptic setup gets less favorable for severe weather
and more so for heavy rainfall with PWATs approaching the 99th
percentile. The model ensemble spread for rainfall is quite large
over the area...with higher members in the two to three inch
range...so will need to monitor hydrology concerns...especially
with some localized amounts over 1.50 inches last night. The
chances for rain and some storms will continue into
Saturday...with more of an unstable air mass trying to push back
into the area...although forcing could be diminishing.

Upper ridging atop a weak surface high is expected to set up by
Sunday. As this draws near and our confidence has increased...we
are able to keep more of the area dry in the forecast for Sunday
and Memorial Day. Highs are forecast in the lower to mid 80s.

MTF

&&

.AVIATION...
FOR THE 12Z TAFS...

640 am...Broken line of thunderstorms extends from southwest WI
through the Quad Cities with more widespread thunderstorms across
central IL. Short term/Hi res guidance has been showing this
activity weakening as it moves east across north central IL over
the next few hours. However...this trend has not yet emerged and
some of the activity near the Quad Cities has strengthened. With
uncertainty regarding how long this activity will persist before
weakening...opted to include a short tempo for thunder at all the
terminals this morning. Wind shift across far northeast IA and
southern WI will likely make it into rfd with a period of stronger
westerly winds.

Low confidence regarding thunderstorm chances after this morning.
Convection over the central plains later today and this evening
will likely move east tonight and possibly into northwest or
northern IL overnight or toward daybreak Friday. Despite the low
confidence opted to include prob mention at rfd toward sunrise
Friday morning.

South/southwest winds around 10kt will likely increase into the
12-15kt range this afternoon as skies are expected to clear and
low levels mix. Its possible wind speeds may be a bit higher and
gusts into the mid/upper teen range will be possible. Winds will
settle back to light southerly this evening. Some light fog will
also be possible tonight especially if skies are generally clear.
cms

&&

.MARINE...

142 am...A warm front will continue lifting north across northern
portions of Lake Michigan this morning shifting winds southerly. A
large trough of low pressure is expected to remain across the
plains into Saturday maintaining moist southerly flow across the
lake. This will lead to continued fog development and likely dense
fog today through Friday and a dense fog advisory may be needed.

A weak cold front is expected to move across the lake Saturday
night shifting winds westerly with weak high pressure settling
over the lakes region early next week resulting in winds turning
northeast Monday night or Tuesday. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Dense Fog Advisory...LMZ777-LMZ779 UNTIL 9 AM Friday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 26, 4:58 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
458 AM CDT THU MAY 26 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
458 AM CDT THU MAY 26 2016 /558 AM EDT THU MAY 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED HAIL RISK...UP TO QUARTER SIZE.
      LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.

DISCUSSION:

SCATTERED STORMS MAY MOVE INTO NORTH CENTRAL ILLINOIS THIS
MORNING BUT SHOULD BE IN A WEAKENING STATE. REDEVELOPMENT OF
ISOLATED STORMS IS POSSIBLE THIS AFTERNOON AND EARLY EVENING
AND IF SOME DO DEVELOP THEY COULD BE BRIEFLY SEVERE. BY LATE
EVENING INTO OVERNIGHT...THUNDERSTORM COVERAGE WILL GRADUALLY
INCREASE ACROSS THE REGION...WITH A LIMITED RISK OF SEVERE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  LIMITED FLOODING RISK.
  ELEVATED THUNDERSTORM RISK.
SATURDAY THROUGH WEDNESDAY...
  LIMITED THUNDERSTORM RISK.

DISCUSSION:

RAIN AND EMBEDDED STORMS ARE EXPECTED TO EXPAND EASTWARD ACROSS
THE AREA DURING FRIDAY AND FRIDAY NIGHT. THE SEVERE THREAT LOOKS
LOW HOWEVER THE HEAVY RAIN THREAT MAY INCREASE...ESPECIALLY
ACROSS THE NORTHERN ILLINOIS PART OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

GENERAL STORM MOTION OF THE DAY:

TO THE EAST AT 30 MPH TODAY AND TO THE NORTHEAST TONIGHT.

&&

LMZ740>745-271000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
458 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE MULTIPLE CHANCES OF STORMS THROUGH SATURDAY AND THEN
LOWER CHANCES EARLY NEXT WEEK.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
458 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE MULTIPLE CHANCES OF STORMS THROUGH SATURDAY AND THEN
LOWER CHANCES EARLY NEXT WEEK.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, May 26, 5:53 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
553 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       BERWYN                  41.84N 87.79W
05/26/2016  M3.23 INCH       COOK               IL   TRAINED SPOTTER

&&

MTF
Local storm report, May 26, 5:54 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     PLANO                   41.66N 88.53W
05/25/2016                   KENDALL            IL   TRAINED SPOTTER

            FOUR 6-8 INCH TREES UPROOTED AT HOFFMAN ST NEAR KRISTEN

0330 PM     HEAVY RAIN       LELAND                  41.61N 88.80W
05/25/2016  M0.80 INCH       LA SALLE           IL   TRAINED SPOTTER

            RAIN FELL IN 15 MINUTES.

0340 PM     TSTM WND DMG     LELAND                  41.61N 88.80W
05/25/2016                   LA SALLE           IL   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN. WINDS ESTIMATED AROUND 50 MPH.
            VERY HEAVY RAINFALL AND LOW VISIBILITY. HAIL AROUND PEA
            SIZE.

0353 PM     TSTM WND DMG     2 N SOMONAUK            41.66N 88.68W
05/25/2016                   DE KALB            IL   EMERGENCY MNGR

            AROUND TWO DOZEN TREES BLOWN OVER OR SPLIT. ONE TREE WAS
            5 FT IN DIAMETER. ONE TREE DOWN ON HOUSE AND CARS. TIME
            OF OCCURENCE ESTIMATED FROM RADAR.

0402 PM     TSTM WND GST     1 N SANDWICH            41.66N 88.62W
05/25/2016  E50.00 MPH       DE KALB            IL   TRAINED SPOTTER

            WINDS LASTED APPROXIMATELY 5 MINUTES. RELAYED VIA SOCIAL
            MEDIA.

0410 PM     HEAVY RAIN       1 ENE SUGAR GROVE       41.78N 88.44W
05/25/2016  M0.99 INCH       KANE               IL   COCORAHS

            RAIN FELL IN 20 MINUTES.

0414 PM     TSTM WND GST     SUGAR GROVE             41.77N 88.46W
05/25/2016  M50.00 MPH       KANE               IL   ASOS

0441 PM     TSTM WND GST     DUPAGE AIRPORT          41.92N 88.25W
05/25/2016  M60.00 MPH       DUPAGE             IL   ASOS

0457 PM     HAIL             WARRENVILLE             41.82N 88.19W
05/25/2016  M0.88 INCH       DUPAGE             IL   TRAINED SPOTTER

            IL RT 59 AND BATAVIA RD

0518 PM     HEAVY RAIN       WORTH                   41.69N 87.79W
05/25/2016  M0.52 INCH       COOK               IL   COCORAHS

            RAIN FELL IN PAST 13 MINUTES

0538 PM     HEAVY RAIN       3 SW MIDWAY AIRPORT     41.75N 87.79W
05/25/2016  M0.60 INCH       COOK               IL   CO-OP OBSERVER

            0.55 INCHES OF RAIN FELL IN 15 MINUTES. WIND GUST
            REPORTED TO 50 MPH.

0548 PM     TSTM WND GST     S CHICAGO               41.87N 87.63W
05/25/2016  E55.00 MPH       COOK               IL   NWS EMPLOYEE

0600 PM     FLOOD            AURORA                  41.77N 88.29W
05/25/2016                   KANE               IL   TRAINED SPOTTER

            4-6 INCHES OF STANDING WATER AT RT 25 AND INDIAN TRAIL
            ROAD AND 4 INCHES OF WATER ACROSS THE ROAD AT RT 31 AND
            INDIAN TRAIL ROAD.

0615 PM     HEAVY RAIN       2 NE NORTH AURORA       41.82N 88.30W
05/25/2016  M1.68 INCH       KANE               IL   COCORAHS

            STORM TOTAL SO FAR. 0.62 INCHES FELL IN THE PAST 30
            MINUTES.

0630 PM     HEAVY RAIN       1 NE SUGAR GROVE        41.78N 88.45W
05/25/2016  M2.16 INCH       KANE               IL   COCORAHS

            STORM TOTAL SO FAR

0725 PM     HEAVY RAIN       BERWYN                  41.84N 87.79W
05/25/2016  M2.30 INCH       COOK               IL   TRAINED SPOTTER

0545 AM     HEAVY RAIN       BERWYN                  41.84N 87.79W
05/26/2016  M3.23 INCH       COOK               IL   TRAINED SPOTTER

&&

MTF
Local storm report, May 26, 7:03 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       4 WSW GENEVA            41.86N 88.39W
05/26/2016  M1.78 INCH       KANE               IL   COCORAHS

            24 HOUR TOTAL

0600 AM     HEAVY RAIN       2 S OAK PARK            41.86N 87.79W
05/26/2016  M3.07 INCH       COOK               IL   COCORAHS

            24 HOUR TOTAL

0600 AM     HEAVY RAIN       1 NW VILLA PARK         41.90N 87.99W
05/26/2016  M1.73 INCH       DUPAGE             IL   COCORAHS

            24 HOUR TOTAL

0625 AM     HEAVY RAIN       2 NE NORTH AURORA       41.82N 88.30W
05/26/2016  M1.82 INCH       KANE               IL   COCORAHS

            24 HOUR TOTAL

0630 AM     HEAVY RAIN       1 NNE OAK PARK          41.90N 87.78W
05/26/2016  M2.38 INCH       COOK               IL   COCORAHS

            24 HOUR TOTAL

0650 AM     HEAVY RAIN       LAKE ZURICH             42.19N 88.09W
05/26/2016  M1.73 INCH       LAKE               IL   CO-OP OBSERVER

            24 HOUR TOTAL

0652 AM     HEAVY RAIN       SUGAR GROVE             41.77N 88.46W
05/26/2016  M2.04 INCH       KANE               IL   ASOS

            24 HOUR TOTAL

&&

ACS
Special weather statement, May 26, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 AM CDT THU MAY 26 2016

ILZ003-008-011-261300-
OGLE IL-WINNEBAGO IL-DE KALB IL-
737 AM CDT THU MAY 26 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN OGLE...SOUTHERN
WINNEBAGO AND NORTHWESTERN DE KALB COUNTIES UNTIL 800 AM CDT...

AT 737 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BYRON...OR 8 MILES NORTHEAST OF OREGON...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKFORD...            ROCKFORD AIRPORT...    BYRON...
CHERRY VALLEY...       WINNEBAGO...           KIRKLAND...
STILLMAN VALLEY...     DAVIS JUNCTION...      LEAF RIVER...
NEW MILLFORD...

INCLUDING THE FOLLOWING INTERSTATE...
 I-39 BETWEEN MILE MARKERS 108 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4236 8913 4218 8894 4215 8894 4215 8891
      4208 8883 4201 8925 4214 8942
TIME...MOT...LOC 1237Z 231DEG 31KT 4213 8927

BEACHLER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:49 AM CDTMarine Dense Fog AdvisoryLOT3 days
May 26, 4:18 AM CDTRiver Flood AdvisoryLOTWill16 hr
May 26, 8:23 AM CDTSpecial Weather StatementLOTFord37 min

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.